Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 119, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2010, 3:50 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2010, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 14, 2010, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 12.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:09 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 14, 3:09 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 14 2010
.DISCUSSION...
BULK OF FORECAST CONCERNS CENTER AROUND THE NEAR TERM. SURFACE
BOUNDARY CONTINUES TO MOVE ACROSS SE OK AND INTO NW AR THIS
AFTERNOON. AREA OF RAIN AND THUNDER ALSO TRANSLATING E-SE JUST
BEHIND THE BOUNDARY. RAIN SHIELD HAD DIMINISHED SOME IN AREAL
COVERAGE AND INTENSITY...AS THE LOW LEVEL JET HAS SUBSIDED SOME.
ALSO..SEVERE THREAT EXISTS ACROSS SE OK AS DIFFERENTIAL HEATING HAS
ALLOWED TEMPS TO WARM INTO THE UPPER 80S AND LOWER 90S...ALONG WITH
DEWPOINTS IN THE UPPER 60S AND LOWER 70S AHEAD OF THE BOUNDARY.
IMPACTS OF ANY SEVERE WEATHER SHOULD LESSEN THIS EVENING WITH THE
LOSS OF DAYTIME HEATING. LATER TONIGHT...EXPECT ANOTHER ROUND OF
STORMS TONIGHT AS THE LOW LEVEL JET RE ESTABLISHED ITSELF AND THE
SURFACE BOUNDARY LINGER ACROSS SE OK AND NW AR. HEAVY RAIN AXIS
SHOULD MOVE A LITTLE BIT FURTHER SE TONIGHT AND TOMORROW A.M...AND
HAVE TAPERING POPS AWAY FROM THE CATEGORICAL SWATH BOTH TO THE NW
AND SE. RAIN SHOULD BEGIN TO TAPER OFF TOMORROW AFTERNOON...AND WILL
KEEP THE 18Z EXPIRATION TIME AND AREAL COVERAGE OF THE CURRENT FFA
AS IT IS. HOWEVER...LATER SHIFTS MAY NEED TO EXPAND FFA FURTHER
SOUTH AS DICTATED BY RADAR TRENDS AND LATEST MODEL GUIDANCE . UPPER
RIDGING/HEIGHT RISES BUILD BACK OVER THE PLAINS TOWARDS THE
LATTER PORTION OF THE WORK WEEK AND INTO WEEKEND. AS HAS BEEN THE
CASE....KEPT THE LOW DIURNAL POPS IN FOR THE AFTERNOON FOR MUCH OF
THE EXTENDED PORTION ACROSS THE TERRAIN FAVORED AREAS. WENT BELOW
GUIDANCE FOR THE FIRST FEW PERIODS TO ACCOUNT FOR CLOUDS AND RAIN
COOLED AIR...AND FOR THE NEXT FEW DAYS THEREAFTER THE RAIN FOOTPRINT
LEFT BY THIS SYSTEM MAY HOLD MAX TEMPS DOWN A COUPLE OF DEGREES.
LATE IN THE EXTENDED FOLLOWED TEMPERATURES CLOSE TO THE MAV/MEX
GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 82 72 87 / 100 70 20 40
FSM 69 84 71 87 / 80 90 20 30
MLC 69 84 73 89 / 90 90 20 20
BVO 67 84 68 86 / 70 50 20 40
FYV 67 80 66 85 / 100 90 20 40
BYV 67 81 66 83 / 100 90 20 50
MKO 68 82 71 87 / 100 90 20 40
MIO 66 82 69 85 / 80 60 20 40
F10 68 83 72 89 / 100 90 20 30
HHW 72 87 73 90 / 60 50 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.
AR...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
SHORT TERM...22
LONG TERM....23Hazardous weather outlook, Jun 14, 1:00 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON JUN 14 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT MON JUN 14 2010 ...HEAVY RAINFALL LIKELY TONIGHT AND TUESDAY MORNING WITH THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. FLASH FLOOD. RISK...SIGNIFICANT. AREA...NORTH OF I-40 IN EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT MUCH OF NORTHEAST OKLAHOMA...MOVING INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT HOWEVER A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. DANGEROUS HEAT INDEX VALUES OF AROUND 100 DEGREES WILL ALSO BE LIKELY SOUTHEAST OF THE THUNDERSTORM LINE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR SOUTHWEST THIS EVENING AND EVENTUALLY GROW INTO A LARGE COMPLEX THAT WILL AFFECT MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREATS... WITH CURRENT DATA SUGGESTING THE HEAVIEST RAINFALL AXIS NEAR OR JUST SOUTH OF THE I-44 CORRIDOR. THERE WILL ALSO BE A LIMITED THREAT OF DAMAGING WIND GUSTS WITH THIS COMPLEX EARLY TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY...ESPECIALLY OVERNIGHT DUE TO THE FLASH FLOOD POTENTIAL. A FLASH FLOOD WATCH COVERS PARTS OF THE FORECAST AREA THROUGH EARLY TUESDAY AFTERNOON. ADDITIONAL AREAS MAY BE ADDED TO THE FLASH FLOOD WATCH LATER TODAY OR TONIGHT. PLEASE REFER TO THE LATEST FLOOD STATEMENT /OKCFFATSA/ FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HEAVY RAINFALL WILL LIKELY BE ONGOING TUESDAY MORNING BEFORE THE THUNDERSTORM COMPLEX MOVES OUT OF THE AREA DURING THE DAY. THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA WEDNESDAY BUT BECOME LESS DEFINED...WITH THUNDERSTORMS BECOMING INCREASINGLY ISOLATED AND FOCUSED MORE IN THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANOTHER FRONTAL BOUNDARY MAY APPROACH THE AREA BY NEXT WEEKEND AND BRING AN INCREASED CHANCE FOR THUNDERSTORMS. LOW SEVERE WEATHER POTENTIAL WILL BE ASSOCIATED WITH THE THUNDERSTORM ACTIVITY...THOUGH BRIEF AND LOCALIZED HEAVY RAINFALL WILL REMAIN A POSSIBILITY. EMERGENCY MANAGEMENT PLANNING STATEMENT... FLASH FLOODING COULD BE ONGOING EARLY TUESDAY MORNING...WITH RIVER FLOODING ALSO A CONCERN INTO MID WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 14, 9:57 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
957 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 8 NW HOMINY 36.50N 96.50W
06/14/2010 OSAGE OK EMERGENCY MNGR
WATER OVER MANY RURAL ROADS AND LOW WATER CROSSING AREAS
NORTHWEST OF HOMINY. REPORTED BY OIL FIELD WORKER TRYING
TO REACH PUMP SITES BETWEEN HOMINY AND FAIRFAX AREAS.
FLOODING OBSERVED AS EARLY AS 830 AM...BUT CONTINUING AT
930 AM.
&&
SAALocal storm report, Jun 14, 10:53 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD BARNSDALL 36.56N 96.16W
06/14/2010 OSAGE OK LAW ENFORCEMENT
SEVERAL ROADS UNDER WATER AT LOW WATER CROSSINGS NEAR AND
AROUND BARNSDALL. SAND CREEK AND BIRD CREEK RISING
QUICKLY.
&&
SAALocal storm report, Jun 14, 12:22 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD TULSA 36.13N 95.92W
06/14/2010 TULSA OK BROADCAST MEDIA
WATER OVER THE STREETS AT 61ST AND LEWIS AND ALSO NEAR
41ST AND SHERIDAN.
&&
SAALocal storm report, Jun 14, 1:35 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 7 SE TULSA 36.06N 95.83W
06/14/2010 TULSA OK BROADCAST MEDIA
81ST STREET CLOSED BETWEEN MEMORIAL AND MINGO...DUE TO
WATER OVER THE ROAD.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:16 PM CDT | Special Weather Statement | TSA | Kay | 59 min |
| Jun 13, 11:32 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Jun 14, 12:06 AM CDT | Special Weather Statement | TSA | Washington | 54 min |
| Jun 14, 2:27 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 63 min |
| Jun 14, 2:48 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| Jun 14, 8:05 AM CDT | River Flood Advisory | TSA | Osage, Pawnee | 54 hr |
| Jun 14, 8:52 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 6 hr |
| Jun 14, 11:30 AM CDT | Flash Flood Warning | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 4 hr |
| Jun 14, 12:34 PM CDT | River Flood Warning | TSA | Osage | 14 hr |
| Jun 14, 12:34 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 38 hr |
| Jun 14, 12:34 PM CDT | River Flood Warning | TSA | Tulsa | 38 hr |
| Jun 14, 12:44 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 2 hr |
| Jun 14, 2:13 PM CDT | River Flood Warning | TSA | Washington | 24 hr |
| Jun 14, 2:13 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 42 hr |
| Jun 14, 2:19 PM CDT | River Flood Warning | TSA | Creek | 32 hr |
| Jun 14, 2:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 40 min |
| Jun 14, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Jun 14, 6:42 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 63 min |
| Jun 14, 6:46 PM CDT | Special Weather Statement | TSA | Latimer | 44 min |
| Jun 14, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 38 min |
| Jun 14, 4:04 PM CDT | Special Weather Statement | TSA | Crawford | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.